Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Hoarseness of voice following shingles

(1/1)

cybermakhi:
Developed shingles for which my doctor gave me aciclovir.Took 800mg five times a day for 8 days.On treatment developed hoarseness of voice .Have no throat symptoms,no pain no dysphagia etc.
My doctor seem to find no obvious reason for the change in voice.Have anybody had this before.
Been on treatment for last 1 year with stable counts.

Ann:
Hi Cyber, welcome to the forums.

Was your shingles on your head/neck area? If it was, perhaps you've sustained some sort of nerve damage. I've been using acyclovir for herpes prophylaxis for a few years now and never heard of this med causing a problem like that. I would be inclined to think it was something to do with the shingles and not the drug.

Of course it could be something totally unrelated to either and just coincidentally showed up at the same time as the shingles and treatment. I think I would ask for a referal to an ear/nose/throat specialist to get to the bottom of what's going on.

Good luck!

Ann

cybermakhi:
Hi,

My herpes was on my fore arm only.Not on ther head neck area.My ent specialist says there is nothing wrong with my throat.She even did laryngoscopy on me.

Navigation

[0] Message Index

Go to full version